Print ISSN:-2581-8236

Online ISSN:-2581-916X

CODEN : IIJNAQ

Current Issue

Year 2019

Volume: 5 , Issue: 4

Article view: 580

Article download: 158

IP Indian Journal of Neurosciences


Lacosamide Induced Hyperactivity in a Mental Retarded Child with Seizure Disorder: A Case Report


Full Text PDF Share on Facebook Share on Twitter


Author Details : Thamke Snehal V., Singh Harful, Verma Kamal K., Saini Vijay K., Kesharwani Santosh K., Nagaraj Niran

Volume : 2, Issue : 1, Year : 2016

Article Page : 26-27


Suggest article by email

Abstract

Lacosamide is a novel anticonvulsant that modulates voltage gated sodium channels. Although it is known to cause few side effects like dizziness, headache, nystagmus, diplopia, nausea, somnolence, insomnia, drowsiness, hyperactivity, weight gain, very few cases have been reported of the same. We describe a case of 11 year old girl with severe mental retardation with behavioral problems and generalized tonic clonic seizure (GTCS). She was started Lacosamide for her uncontrolled seizures, 2 weeks after which she developed hyperactivity, inattention and restlessness. Discontinuation of Lacosamide made the patient like before. We conclude that this novel drug, Lacosamide should be used cautiously in children and concerned family members should be advised about the drug reaction and adverse effects.

Keywords:
Child, Lacosamide, Mental retarded, Seizure

How to cite : Thamke Snehal V., Harful S, Verma Kamal K., Saini Vijay K., Kesharwani Santosh K., Niran N, Lacosamide Induced Hyperactivity in a Mental Retarded Child with Seizure Disorder: A Case Report. IP Indian J Neurosci 2016;2(1):26-27

Copyright © 2016 by author(s) and IP Indian J Neurosci. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC BY 4.0) (creativecommons.org)